MAUDE Adverse Event Report: GYRUS ACMI, INC MULTIDEBRIDER HANDPIECE, ANGLED; ENERGY POWER SYSTEM (EPS)

GYRUS ACMI, INC MULTIDEBRIDER HANDPIECE, ANGLED; ENERGY POWER SYSTEM (EPS)
Model Number MDHP100A
Medical Device Problem Code Intermittent Energy Output (4025)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will not be returned to the service center for evaluation.The cause of the reported event cannot be determined at this time.
 
Event or Problem Description
The service center was informed that during a therapeutic functional endoscopic sinus surgery (fess) procedure, preparation for use, the hand-piece worked intermittently when activated.The intended procedure was completed with a similar device.This was an isolated event.There was no patient injury reported.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the device evaluation and lm investigation.The device was returned, upon visual inspection the device was noted to have no physical damage.The legal manufacturer (lm) reviewed the content of this complaint for further investigation.The lm reports that the root cause could not be identified.The legal manufacturer provided the following possible causes for the reported event are presumed as follows: the original equipment manufacturer (oem) performed a device history record review and the serial number (b)(6) was rejected for weld issues with the dowel pin and button of the device.The device with serial number (b)(6) was reworked and passed all functional checks.This product with serial number (b)(6) was manufactured within specification on 08may2014.An investigation was completed by the oem and determined that there is no manufacturing nor processing related cause for this failure mode.The root cause has been determined to be the material, shortages in the wires of the cable of the hand piece.An investigation was conducted and this failure mode has been addressed by redesigning the insulated cable on the hand piece.The connector pin damage can be attributed to rust and or improper processing by the user.This can occur by rough handling and or not using proper care of the hand piece.Olympus will continue to monitor the field performance of this device.

Brand Name
MULTIDEBRIDER HANDPIECE, ANGLED
Common Device Name
ENERGY POWER SYSTEM (EPS)
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
MDR Report Key11727542
Report Number1037007-2021-00031
Device Sequence Number3018974
Product Code GEI
UDI-Device Identifier00821925027749
UDI-Public00821925027749
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K123429
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMDHP100A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/12/2021
Supplement Date Received by Manufacturer06/02/2021
Initial Report FDA Received Date04/26/2021
Supplement Report FDA Received Date06/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1